Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 281, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 27, 2004, 10:26 AM CDT for Sabine Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 10:26 AM CDT (15:26 UTC)
- Expired
- Jun 27, 2004, 11:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3141 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
488 WUUS54 KSHV 271526 SVRSHV LAC085-271615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1026 AM CDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN NORTHWEST LOUISIANA * UNTIL 1115 AM CDT * AT 1021 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF ZWOLLE...OR ABOUT 27 MILES NORTH OF TOLEDO BEND DAM...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ZWOLLE BY 1040 AM CDT THIS LINE OF STORMS WILL LIKELY PRODUCE WIDESPREAD WIND DAMAGE TO TREES...POWER LINES...AND BUILDINGS. TAKE COVER...NOW REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN NORTHWEST LOUISIANA UNTIL 1115 AM CDT. LAT...LON 3169 9378 3132 9357 3140 9333 3185 9351 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 AM CDT, 7 hours 26 minutes earlier.
Area forecast discussion, Jun 27, 3:00 AM CDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT SUN JUN 27 2004 .DISCUSSION... UPPER LOW OVER NORTH CENTRAL TX TO MOVE SLOWLY EAST NORTHEAST TODAY AND TONIGHT...EXPECTED TO BE BETWEEN DFW AND TYR AT 18Z AND NEAR TXK AT 28/06Z...WITH A SHEAR AXIS FROM NEAR ELD TO LFK ON MONDAY...WITH RIDGE TRYING TO BUILD ON TUESDAY...BUT GFS SHOWS SEVERAL DISTURBANCES MOVING ACROSS THROUGH THE WEEK. IN ADDITION A WEAK FRONTAL BOUNDARY ALONG THE AR...LA BORDER INTO NORTHEAST TX WILL HANG AROUND THROUGH AT LEAST TUESDAY. LOOKS LIKE MOST OF THE LIFT WITH THE LOW WILL BE OVER THE SOUTHERN SECTIONS...BUT WITH A MOIST AIRMASS...PRECIPITABLE WATER NEAR TWO INCHES ACROSS THE REGION AND THE FRONT TO HELP FOCUS STORMS...FRONT ACTUALLY EVIDENT THROUGH 850 MB...WILL GO WITH A FLOOD WATCH FOR THE ENTIRE REGION TODAY. IV && .PRELIMINARY POINT TEMPS/POPS... SHV 81 70 84 71 / 70 50 40 30 MLU 81 71 83 71 / 60 50 50 30 TXK 79 69 85 71 / 70 50 40 30 TYR 79 70 85 72 / 70 50 40 30 LFK 80 71 85 71 / 70 40 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH ALL TODAY. LA...FLOOD WATCH ALL TODAY. OK...FLOOD WATCH TODAY. TX...FLOOD WATCH ALL TODAY. &&
Hazardous weather outlook, Jun 27, 6:00 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SUN JUN 27 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS SOUTHWEST ARKANSAS AND NORTHEAST TEXAS TODAY AND TONIGHT. IN ADDITION...AN UPPER LEVEL DISTURBANCE OVER NORTH CENTRAL TEXAS WILL MOVE INTO NORTHEAST TEXAS TODAY AND SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA TONIGHT. THESE FEATURES COMBINED WITH A VERY MOIST AND SLIGHTLY UNSTABLE ATMOSPHERE WILL GIVE THE AREA A CHANCE OF SHOWERS AND THUNDERSTORMS. WITH ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE FRONT WILL REMAIN ACROSS THE NORTHERN SECTIONS OF THE REGION MONDAY AND TUESDAY. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THIS WEEK. THIS WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:51 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.